MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3 PEG MONO GLEN SZ 3; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED/EXTREMITIES

ZIMMER BIOMET, INC. 3 PEG MONO GLEN SZ 3; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED/EXTREMITIES
Model Number SAGL2023
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Cardiac Arrest (1762); Pulmonary Edema (2020); Ischemic Heart Disease (2493); Heart Failure/Congestive Heart Failure (4446)
Date of Event 04/21/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-01473.D10: medical products: item#: unknown, unknown palacos bone; lot#: unknown, item#: 01.04555.440, humeral head 44-164mm; lot#: 3100396, item#: 01.04555.130, humeral anchor uncemented l; lot#: 3112046.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial left shoulder arthroplasty approximately three (3) and a half months ago.Approximately one (1) and a half months after the initial surgery the patient developed chest pain with cxr showing a mildly enlarged heart and underwent a successful right transfemoral heart catheterization.The stent placement was at the pci of the rca.Five (5) days later the patient reported pain and swelling in their left shoulder that began on the same day that the patient underwent the heart catheterization.A needle aspiration was completed on the patient and showed purulent fluid that was consistent with infection.The patient underwent a stage one revision surgery that same day and all implants were removed without complication.The patient was seen approximately two (2) weeks later for a follow up with the surgeon and it was noted that the incision was healing with minimal erythema and was ordered to continue the course of antibiotic therapy.The next day the patient reported increased shortness of breath, subsequently the patient was found slumped over in bed, unresponsive and pulseless, cpr was started and ems found in cardiac arrest.Admitted to the hospital with evidence of pulmonary congestion, no evidence of pe or other intra-abdominal or intrapelvic traumas, eeg consistent with severe encephalopathy two (2) days later the patient expired.All information that has been provided to date has been reviewed and there is currently no definitive evidence that zimmer biomet product caused or contributed to the patient eventually expiring.
 
Additional Manufacturer Narrative
(b)(4), this follow-up report is being submitted to relay additional information.Sudden cardiac arrest occurs suddenly and often without warning.It happens when an electrical malfunction in the heart causes an irregular heartbeat (arrhythmia).With its pumping action disrupted, the heart can't pump blood to the brain, lungs, and other organs.When this occurs, a person loses consciousness and has no pulse.Death occurs within minutes if the person does not receive treatment.Symptoms that could occur prior to cardiac arrest include chest discomfort, shortness of breath, weakness, and fast-beating or fluttering heart.The immediate symptoms include sudden collapse, no pulse, no breathing, and a loss of consciousness.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
3 PEG MONO GLEN SZ 3
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17042737
Report Number0001822565-2023-01472
Device Sequence Number8739506
Product Code KWS
UDI-Device Identifier00889024574205
UDI-Public(01)00889024574205(17)291030(10)65268598
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K191814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSAGL2023
Device Catalogue NumberSAGL2023
Device Lot Number65268598
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death; Other;
Patient Age71 YR
Patient SexMale
Patient Weight255 KG